Fatal cholestatic jaundice associated with amitriptyline
UNSPECIFIED. (2000) Fatal cholestatic jaundice associated with amitriptyline. INTERNATIONAL JOURNAL OF CLINICAL PRACTICE, 54 (6). pp. 405-406. ISSN 1368-5031Full text not available from this repository.
A 75-year-old woman was admitted with a two-week history of anorexia and vague abdominal pain. She had been taking amitriptyline 75 mg at night for depression for four months before her admission. On presentation she was jaundiced, but with no stigmata of chronic liver disease. Initial liver function tests showed a slightly raised bilirubin, but were otherwise normal. Over the next three weeks her bilirubin concentration continued to rise without evidence of biliary obstruction on ultrasound examination. Her condition continued to deteriorate, and she later developed renal failure consistent with hepatorenal syndrome. Seven weeks after admission she died following a large gastrointestinal bleed. At autopsy, liver histology confirmed pure cholestasis consistent with amitriptyline ingestion.
|Item Type:||Journal Article|
R Medicine > RS Pharmacy and materia medica
|Journal or Publication Title:||INTERNATIONAL JOURNAL OF CLINICAL PRACTICE|
|Official Date:||July 2000|
|Number of Pages:||2|
|Page Range:||pp. 405-406|
Actions (login required)
Downloads per month over past year